Latest Episode
Play

Go Back   Keith and The Girl Forums Keith and The Girl Forums Talk Shite

Talk Shite General discussion

Like Tree74Likes
Reply
 
Thread Tools Display Modes
Old 08-22-2014, 04:46 AM   #21 (permalink)
Senior Member
54-hour Marathon 2013 Kickstarter Backer
 
Dean from Australia's Avatar
 
Join Date: Oct 2009
Location: Adelaide, Australia
Posts: 1,297
This past Monday, I made the decision to stop taking the antidepressant medication Lexapro (Escitalopam), which I have been on for the past 5 years.

Recently, I have been noticing disturbing symptoms that, after reading and talking with doctors, are associated with the long term usage of this drug. With the whole depression talk that has been going on here and in the media since that bloke who's pretty well known ended his life, I've decided that it's time to stop poisoning myself with this medication.

The symptoms I have been experiencing in greater frequency in the past 3 or 4 months include:

Gastrointestinal disturbances (frequent nausea/vomiting).
Increased mood swings including - and get this - depression, anxiety and feelings of dread.
Increased auditory disturbances (ringing in ears).
Frequent Migraines.
Increased sexual dysfunction.

I've tried going off it before but the effects have been pretty disastrous. The withdrawals I've experienced have been so bad that I've ended up having to go back on them in order to stop them for happening.

So, since Monday the withdrawal symptoms have come on very strong as I predicted they would. These have included:

hyper salivating.
stomach cramps, nausea and vomiting.
visual disturbances including flashes and black spots across my vision.
Balance disturbances.
Physical tremors
Violent mood swings including sudden bouts of anxiety, paranoia, anger, crying and depression.
Brain shocks - akin to being electrocuted.

I've been trying to keep an eye and an ear out for these symptoms and am trying to ride them out through sheer bloody mindedness.

I haven't told my serioso I'm doing this because, in the past, she has been against me stopping them. I've tried explaining to her that I believe the Lexapro is doing more harm to me than good but she has disagreed with me. Her mind is on the previous attempts I've made to stop them and the withdrawals I, and by extension, she has endured.

So, I'm on my own in this for now. I'm keeping notes on the withdrawals as they happen and am hoping they will slow down in the next week or so.

My aim is to be off them completely then I'm going to start looking at alternatives to Lexapro to manage my depression going forward.

Here's hoping I don't go off the deep end in the mean time.
Megantayy and Tulipaloozi like this.
__________________
Dean from Australia Dot Com
(Offline)   Reply With Quote
Old 08-22-2014, 05:59 AM   #22 (permalink)
Senior Member
 
Scumhook's Avatar
 
Join Date: Nov 2012
Location: Uranus
Posts: 19,798
Quote:
Originally Posted by Dean from Australia View Post
So, since Monday the withdrawal symptoms have come on very strong as I predicted they would. These have included:
Shitposting on forums
Crying about the Great Barrier Reef
Dropping Deuces on the trampoline
Being a Male Nurse


Quote:
Originally Posted by Dean from Australia View Post
I haven't told my serioso I'm doing this
OK, probably not a great idea. Trust, baby; it's all about trust. Mind you, I don't know Deanette, so maybe you made the right call.

Could you say "this shit is killing me so fucking let me try to kick it before i fucking lose it."
campy and Dean from Australia like this.
(Offline)   Reply With Quote
Old 08-22-2014, 06:06 AM   #23 (permalink)
Senior Member
54-hour Marathon 2013 Kickstarter Backer
 
Dean from Australia's Avatar
 
Join Date: Oct 2009
Location: Adelaide, Australia
Posts: 1,297
Quote:
Originally Posted by Scumhook View Post
Trust, baby; it's all about trust.

Could you say "this shit is killing me so fucking let me try to kick it before i fucking lose it."
Your last statement is probably the best one.

Unfortunately, we've argued bitterly over this in the past. She doesn't think I should come off them, even though she is aware of the effects. I think they are poisoning me.
(Offline)   Reply With Quote
Old 08-22-2014, 06:39 AM   #24 (permalink)
Senior Member
 
Scumhook's Avatar
 
Join Date: Nov 2012
Location: Uranus
Posts: 19,798
Quote:
Originally Posted by Dean from Australia View Post
Your last statement is probably the best one.

Unfortunately, we've argued bitterly over this in the past. She doesn't think I should come off them, even though she is aware of the effects. I think they are poisoning me.
i was on lexapro for a few years. didn't do shit, and fucked me up getting off it

bummer about deanette - however is she worried about what you'll do if you're off them?

is there a history?
(Offline)   Reply With Quote
Old 08-22-2014, 06:45 AM   #25 (permalink)
Senior Member
54-hour Marathon 2013 Kickstarter Backer
 
Dean from Australia's Avatar
 
Join Date: Oct 2009
Location: Adelaide, Australia
Posts: 1,297
The only history has been chronic depression and anxiety as a result of a number of situational events - marriage breakdown, assault at work and the tumour diagnosis/surgery.

I've been seeing a psychologist to address the mental side of things and that isn't going to change.
campy and Scumhook like this.
(Offline)   Reply With Quote
Old 08-22-2014, 06:59 AM   #26 (permalink)
Senior Member
 
Scumhook's Avatar
 
Join Date: Nov 2012
Location: Uranus
Posts: 19,798
fuck, man

i reckon push through the lexapro hangover cos it does get better. fuck big pharma.

then it gets worse. but maybe your family will support you.
Tulipaloozi likes this.
(Offline)   Reply With Quote
Old 08-22-2014, 02:29 PM   #27 (permalink)
Senior Member
2022 Marathon Kickstarter Backer2021 Marathon Kickstarter Backer2020 Marathon Kickstarter Backer2019 Marathon Kickstarter Backer24-hour Marathon 2017 Fundraiser Backer57-hour Marathon 2015 Kickstarter Backer38-hour Marathon 2014 Kickstarter Backer54-hour Marathon 2013 Kickstarter Backer
 
Bucho's Avatar
 
Join Date: Jan 2006
Location: Aotearoa
Posts: 3,836
Quote:
Originally Posted by Dean from Australia View Post
... I've tried explaining to her that I believe the Lexapro is doing more harm to me than good ...
I've never been on any of this stuff Dean but I know there have been studies showing long term use of some antidepressants can be detrimental. CAN BE.

By the way, not telling your serioso you're off them is one thing but have you at least told your therapist and/or doctor what you're doing?
(Offline)   Reply With Quote
Old 08-22-2014, 03:06 PM   #28 (permalink)
Senior Member
54-hour Marathon 2013 Kickstarter Backer
 
Dean from Australia's Avatar
 
Join Date: Oct 2009
Location: Adelaide, Australia
Posts: 1,297
Yeah. Have spoken to my Doctor. She is agreeable to it but under caution. We have discussed the withdrawal effects at length.
(Offline)   Reply With Quote
Old 08-23-2014, 07:19 PM   #29 (permalink)
Senior Member
54-hour Marathon 2013 Kickstarter Backer
 
Dean from Australia's Avatar
 
Join Date: Oct 2009
Location: Adelaide, Australia
Posts: 1,297
For people in the United States, there is a national suicide prevention hot line you can call free of charge.

Visit the following page:

http://www.suicidepreventionlifeline.org

In Australia, people can call Lifeline Australia via the following:

https://m.lifeline.org.au

or visit Beyond Blue:

http://www.beyondblue.org.au

In the United Kingdom the following site is a great first step if you're seeking help or an ear:

http://www.depressionuk.org/index.shtml
(Offline)   Reply With Quote
Old 08-26-2014, 10:38 PM   #30 (permalink)
Senior Member
 
Sparrow's Avatar
 
Join Date: Apr 2008
Location: Georgia
Posts: 5,384
so, in general, the weeks leading up to a show for me are tough. this particular time around its been compounded by lots of travel and time around people which has had me in the "on" position for longer than was probably wise for where i'm at.

today was a bad day. i'm reacting very sharply to things that don't necessitate it and in a fit of fear and desperation i scratched up my arm pretty good; i wring my hands normally, but high stress causes me to scratch. nothing a little anti-inflammatory and hydrocortisone can't handle, but it spooked me. i'm not in a good place and there's a lot riding on the line. lots of pressure and my seams are beginning to buckle.

not looking for solutions, but i'm hoping this will get it out of my skin and help me stay accountable lest i dive inward too deep. i don't have Bear to help me right now and i'm feeling kind of alone.
Bucho and Dean from Australia like this.
__________________
Quote:
Originally Posted by dannyhatch View Post
Maybe we should all smoosh our dicks together until the spirit bear tells us who's right.
Quote:
Originally Posted by aunt_helen View Post
Laugh a little, chigger. The world is a fun place.
(Offline)   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -5. The time now is 11:53 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2023, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.1
Keith and The GirlAd Management plugin by RedTyger